MAUDE Adverse Event Report: ORTHALIGN, INC. LANTERN SURGICAL ASSISSTANT; SURGICAL NAVIGATION SYSTEM

ORTHALIGN, INC. LANTERN SURGICAL ASSISSTANT; SURGICAL NAVIGATION SYSTEM
Model Number 406000-02
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
When tibia registration was performed, it was set to varus, but there was a suspicion of valgus when visually observed.When the alignment was checked manually, it was clearly valgus.Tried tibial registration again, but the same issue occurred.Surgery was completed with kneealign.
 
Additional Manufacturer Narrative
At this time the device has not been returned for investigation by an orthalign engineer.If the device is returned, an investigation will be completed to confirm the complaint and establish a root cause if possible.A follow up report will be filed detailing the conclusions of the investigation.
 
Additional Manufacturer Narrative
The device was returned to orthalign for evaluation by an orthalign engineer.The complaint could not be confirmed as the returned device passed all functional testing.Possible root causes for the reported incident include user misinterpreting display angles, user being not properly trained on surgical technique, or excessive material on the ankle disrupted one of the malleolor registrations.Orthalign will continue to monitor similar events and take action if necessary.No further action required at this time.
 
Event or Problem Description
When tibia registration was performed, it was set to varus, but there was a suspicion of valgus when visually observed.When the alignment was checked manually, it was clearly valgus.Tried tibial registration again, but the same issue occurred.Surgery was completed with kneealign.The surgery was performed on the right leg.The complaint event was found before the lantern setting and the resection.

Brand Name
LANTERN SURGICAL ASSISSTANT
Common Device Name
SURGICAL NAVIGATION SYSTEM
Manufacturer (Section D)
ORTHALIGN, INC.
153 technology
irvine CA 92618
Manufacturer (Section G)
ORTHALIGN, INC.
153 technology
irvine CA 92618
Manufacturer Contact
karyl haskell
153 technology
irvine, CA 92618
MDR Report Key23469650
Report Number3007521480-2025-00016
Device Sequence Number15719997
Product Code OLO
UDI-Device Identifier00810832031567
UDI-Public00810832031567
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200892
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number406000-02
Device Catalogue Number406000-02
Device Lot Number2504143LS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown